Thunderstorm Wind, Noble
- When
- June 27, 1:15 PM EST
- Where
- Noble County, Sarahsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.800, -81.470
Large trees down along Rt. 146 and Rt. 285.
A cold front caused showers and thunderstorms to develop across the region. Many storms became severe with damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A cold front caused showers and thunderstorms to develop across the region. Many storms became severe with damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 27, 12:58 PM EST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 158 PM EDT WED JUN 27 2007 .SYNOPSIS... WARM AND HUMID CONDITIONS CAN BE EXPECTED TODAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY IN THE AFTERNOON AND EVENING HOURS TODAY...WITH A GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS THURSDAY...WITH THE APPROACH OF A COLD FRONT. DRY AND LESS HUMID CONDITIONS ARE IN STORE FOR THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... MUCH OF FORECAST AREA IS IN SPC SLIGHT RISK SEVERE DAY 1. SHOWERS AND THUNDERSTORMS CONTINUE TO RAPIDLY DEVELOP ACROSS OUR AREA THIS AFTERNOON. SEVERE WEATHER THREAT IS DAMAGING THUNDERSTORM WIND GUSTS AND LARGE HAIL. CONVECTION IS DEVELOPING WITH COMBINATION OF UNSTABLE AIRMASS AND UPPER LEVEL DISTURBANCE APPROACHING. COLD FRONTAL PASSAGE WILL BE DURING THE MORNING AND EARLY AFTERNOON OF THURSDAY. SPC SLIGHT RISK DAY 2 LINES UP ALONG FRONT OVER THE SOUTHERN THIRD OF OUR FORECAST AREA. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... MODELS CONTINUE TO SLOW DOWN THE PROGRESSION OF THE COLD FRONT... WITH THE FRONT APPROACHING NORTHWEST PA THURSDAY MORNING...CROSSING SOUTHWEST PA/EAST CENTRAL OHIO THURSDAY AFTN...AND SLOWING DOWN AS IT CROSSES NORTHERN WEST VIRGINIA THURSDAY NIGHT/FRIDAY MORNING. WITH THE SLOWER MOVEMENT OF THE FRONT ALLOWING FOR SOME SURFACE HEATING (ALTHOUGH CLOUD COVER WILL INHIBIT THIS PROCESS SOME)... AND GREATER SHEAR ALONG THE FRONTAL BOUNDARY...THINK SOME STRONG/LOCALLY SEVERE TSTMS COULD DEVELOP ALONG THE FRONT THURSDAY AFTN/EVE. WILL WORD GUSTY WINDS/SMALL HAIL IN THE FCST FOR THAT PERIOD. HIGH PRECIP COVERAGE WILL DIMINISH NORTHWEST TO SOUTHEAST THU NIGHT/FRIDAY WITH THE SLOW EXIT OF THE FRONT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE COLD FRONT WILL EXIT THE FAR SOUTHEAST DISTRICTS FRIDAY EVENING...WITH DRY...COOLER...AND MUCH LESS HUMID CONDITIONS BUILDING IN FOR THE WEEKEND THROUGH EARLY NEXT WEEK. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SCT IFR/MVFR CONDS IN SHOWERS AND TSTMS THROUGH THURSDAY. COLD FRONT APPROACHING FROM THE WEST WILL PASS THROUGH OUR AREA DURING THE MORNING AND AFTERNOON HOURS OF THURSDAY. PRE-FROPA WINDS 23008KT SHIFTING TO 30010KTS AS FRONT PASSES. FOR THE EXTENDED PORTION PCPN MOVES SOUTH OF OUR AREA FRIDAY MORNING. HIGH PRESSURE BUILDS INTO OUR AREA FROM THE NORTHWEST DURING THE DAY ON FRIDAY AND HOLDS THROUGH MONDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1250 PM EDT WED JUN 27 2007 OHZ040-041-050-PAZ007>009-013>016-020>023-029-030-032-WVZ001-002- 281700- CARROLL-COLUMBIANA-JEFFERSON OH-MERCER-VENANGO-FOREST-LAWRENCE- BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-WESTMORELAND-FAYETTE-HANCOCK-BROOKE- 1250 PM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE RISK WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A COLD FRONT CROSSES THE REGION. THE PRIMARY SEVERE RISK WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ001-OHZ039-048-049-057>059-068-069-PAZ031-WVZ003-004-012-021>023- 041-281700- GARRETT-TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT- NOBLE-MONROE-GREENE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 1250 PM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. STRONG OR SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A COLD FRONT CROSSES THE REGION. THE PRIMARY SEVERE RISK WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 110 PM EDT WED JUN 27 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-271915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 110 PM EDT WED JUN 27 2007 ...THUNDERSTORMS DEVELOPING ACROSS THE AREA... SCATTERED SHOWERS AND THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS THE AREA. AS THE STORMS PASS YOU CAN EXPECT WIND GUSTS TO 35 MPH, PEA SIZE HAIL AND BRIEF HEAVY DOWNPOURS. MOTORISTS SHOULD BE ALERT FOR SUDDENLY LOWERING VISIBILITIES IN BRIEF HEAVY DOWNPOURS. STORMS ARE MOVING TOWARD THE NORTHEAST AT 35 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 149 PM EDT WED JUN 27 2007 PAZ032-WVZ022-023-271830- FAYETTE PA-MONONGALIA WV-PRESTON WV- 149 PM EDT WED JUN 27 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE...PRESTON AND MONONGALIA... AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF CHEAT NECK... MOVING NORTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL MOVE THROUGH PARTS OF NORTHEAST MONONGALIA NORTHWEST PRESTON AND INTO SOUTH CENTRAL FAYETTE COUNTIES OVER THE NEXT HALF HOUR OR SO. SMALL HAIL MAY ALSO BE POSSIBLE WITH THESE THUNDERSTORMS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 134 km away, was scanning. The volume nearest the first event began at 18:20 UTC.
7 thunderstorm wind. Local standard time, as filed.
Large trees down along Rt. 146 and Rt. 285.
Trees and power lines reported down.
Law enforcement reported tress down in quaker city with roof damage to a home.
EMA reported trees down along Rt. 250 and Rt. 9.
Emergency management reported large tree limbs down and wind gusts to 60 mph in Cadiz.
Trees and power lines reported down.
Trees reported down across much of the Southern part of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37954, 37955, 44918, 37956, 44921, 37957, 37953.